Have you ever wondered if there’s a connection between taking statins and bowel movements? Well, wonder no more! We’re here to give clear-cut answers to your burning questions about this topic that has been the subject of many articles and discussions.
Statins are popular drugs prescribed by doctors for high cholesterol levels. However, like any medication, they come with side effects that can vary from person to person. You might experience trouble sleeping, muscle ache or weakness, nausea or vomiting – but what about bowel movements?
A Quick Overview Of Statin Drugs
Before we dive into whether statins affect bowel movements or not(we promise we will get there), let’s take a moment to understand how these drugs work in our bodies.
Statin drugs limit the amount of cholesterol produced in the liver. By doing so, they aim to reduce LDL (bad) cholesterol levels while increasing HDL (good) cholesterol levels. This is important because too much LDL cholesterol can lead to plaque build-up which increases one’s risk of heart attack and stroke.
Commonly prescribed statin drugs include:
- Atorvastatin (Lipitor)
What Are Bowel Movements?
We know what you’re thinking: “DUH!” everybody knows what bowel movements are – but hear us out!
Bowel movements refer to our waste matter as it passes through our digestive tract and leaves our body via the rectum(anal canal). Fascinating stuff right? Yes..no…well let’s move forth then.
Fun fact – Did you know men pass stool faster than women?(You’re welcome)
So now that we’ve covered some basics-let’s dive into whether statins have an effect on them bowels!
Do Statins Cause Constipation?
The short answer to this question is no, statins do not directly cause constipation. However, that does not mean they can’t play a role in digestive discomfort.
Some people taking statin drugs may experience abdominal discomfort or diarrhea – both of which could be contributing factors to occasional or continuous constipation. Essentially – it might not the elevated cholesterol levels, but an individual’s digestion reacting negatively to statin medications that are causing issues with their bowel movements(Now we’re getting somewhere).
Possible Causes for Discomfort
If you’re experiencing digestive issues while taking your medication there may be alternatives available-or you may be able to modify lifestyle habits-factors which- when addressed can reduce associated side effects and can also adjust how your body reacts:
- Talk To Your Doctor About Alternatives-Statistics suggest there are alternative ways like diet & exercise changes…at times these have been known even more effective than Statins suppressing inflammation.(You burn calories AND avoid low libido and muscle weakness…sounds legit right?)
Also if one has endured serious liver damage previously,Statins being metabolized via the liver raises potential risk over time (cue classic Dr.Google research music).When doctors should opt-out of prescribing Statins (if applicable)? If someone’s CRP(C-Reactive Protein) measures below 2mg/L..Boom!no Statin needage anymore.
Dietary Changes- It seems so simple yet massively helpful-A high fiber diet keeps stool diluted allowing water absorption for proper waste excretion,easing constipation.Hence incorporating vegetables such as broccoli,kale etc.considerably aids in efficient digestion or some fruits packed with fiber(Are bananas fun?-not really.What they carry though?ummm Benefits abounding!) Such foods act as natural laxative by exiting stool bulkier.
Avoiding foods high in fat or dairy can help minimize inflammation(feels less fluid down under too).
Hydration-It is crucial to hydrate regularly for several reasons,replenishing lost electrolytes during bowel excretion can be one of them.At least eight glasses a day are recommended by most medical practitioners .(side eye at that cookie I holding)
For many the general medication doings goes like this:
Steps to follow->
Pop Statins->Pit Stop
->Passage of digested hard facts->
Whats importantis if bowels stop following Step 3,the body will show signs-hence reach out and don’t suffer in silence. A few extra trips may have zero bearing on weekday plan, but we’re not here to add up emergency restrooms visits now are we !)
The Bottom Line – Err.. figuratively speaking!
While statins may cause unwanted digestive side effects(just when you thought it was all bad cholesterol’s fault right?) they won’t directly cause constipation. However, they could play a role in digestion-related abdominal discomfort or diarrhea which might then affect regular bowel movements.
Small changes such as dietary amendments(can even lead to other overall well-being benefits)-and hydration help avoid unwarranted situations.Depending on each individual case/doctor consultation-they might want switch over from Statin based medication entirely (irrespective of the reason) or approach different ways supplementing existing prescription.
With proper awareness/habits & consultation with experts-the dreaded disrupted routine can become something easiest potentially remediated-yet ultimately your own control.Who knows,you could be clocking bathroom break speed records before u know it.
So-carpe diem-take action-bowel laughter?-too far maybe,but handleable nonetheless!
Hey there, I’m Dane Raynor, and I’m all about sharing fascinating knowledge, news, and hot topics. I’m passionate about learning and have a knack for simplifying complex ideas. Let’s explore together!
- Whats a smooth muscle?
- What causes my head to shake?
- How Heavy is a Wakeboard Tower? Discover the Weight!
- How does alcohol cause gerd?
- Can a cna apply a condom catheter?
- How many units of botox for calves?
- Medicare benefits information?
- Which celebrity died recently?
- The Ultimate Guide: How to Make Yeast for Bread at Home!
- How to dislocate your shoulder?
- How to ease conjunctivitis pain?